MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT5
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 11/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that following the implant procedure, the patient complaint about a scratch on the lens.The scratch was influencing his vision.The lens was planned to remove.Additional information was received and stated that, post cataract surgery (with iol implant) 1 week follow up, it was found that the lens that was inserted presented with a mark in the optic of the lens, affecting the patients vision.The iol was exchanged in a secondary procedure.The issue has been resolved.
 
Additional Manufacturer Narrative
Additional information provided in d.10.And h.10.Qualified associated products were indicated.The product investigation could not identify a root cause.The reported scratch was causing the vision issues which caused the need for explant.The lens was replaced with the same lens model with a half diopter difference.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16077323
Report Number1119421-2022-02777
Device Sequence Number12330992
Product Code MJP
UDI-Device Identifier00380652250986
UDI-Public00380652250986
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSN6AT5
Device Catalogue NumberSN6AT5.195
Device Lot Number15330079
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date12/30/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ TORIC SINGLEPIECE IOL; DISCOVISC; MONARCH; MONARCH CARTRIDGE D; MONARCH INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale